Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2002, 5:57 PM EDT for Fayette County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 5:57 PM EDT (21:57 UTC)
- Expired
- Apr 19, 2002, 6:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 192157 SVRILN OHC047-192245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 557 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN CENTRAL OHIO... * UNTIL 645 PM EDT... * AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL HIGHLAND COUNTY...OR ABOUT 9 MILES NORTH OF HILLSBORO...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW MARTINSBURG... ROCK MILLS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:40 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 19, 4:40 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT FRI APR 19 2002 WILL ISSUE QUICK UPDATE TO INCLUDE FOR SEVERE TSTORM WATCH 127 FOR ALL OF OUR OHIO COUNTIES TIL 10 PM. .ILN...NONE. DIAN-REED
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Apr 19, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 42 min |
| Apr 19, 4:54 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 51 min |
| Apr 19, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 39 min |
| Apr 19, 5:42 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 63 min |
| Apr 19, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 38 min |
| Apr 19, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 51 min |
| Apr 19, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 61 min |
| Apr 19, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 52 min |
| Apr 19, 6:25 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 50 min |
| Apr 19, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 46 min |
| Apr 19, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Union | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.